I took Levaquin for a lung infection about 6 months ago
I am a very active, (Degree in Personal Training and Nutrition) 49 year old, female with sudden onset of severe joint pain (tendinitis) in both elbows, knees and hips.
I also have some pain in both shoulders. I was recently diagnosed with a labial tear in the left hip. The pain is severe! Even holding a cup in the left hand is too painful for that elbow.
I have always been in great shape, so this is devastating! I eat a high protein (fish and chicken), low fat diet, little to no processed foods, lots of bright colored veggies and fruits. I stick to whole grains and supplement with whey protein, Omega 3 and 6, CLA, BCAA, Glutamine and Glucosamine.
The onset of tendinitis started about three months ago, about three months after taking Levaquin. Other than the Levaquin, what else could cause these symptoms and is it possible for the reaction to be so delayed?
Sorry to hear that.
What else could it be besides Levaquin?
From how you've describe it, I can only think of a couple unlikely options that would cause that big of a pain and damage response.
1. A drastic nutritional deficiency (which Levaquin happens to cause). Those don't naturally happen that fast no matter how you look at it. 3 months going from fine to not just 'in pain' but 'damaged' only happens from a significant external factor.
2. Gluten intolerance. Causes all sorts of problems. This is actually a lot more likely, due to the nutritional deficiency and adrenal fatigue etc it causes, but I'd have to ask more questions about your health etc. Joint pain, yes, muscle pain, yes, torn labrum....not so much.
And, what you describe matches thousands of other Levaquin descriptions.
Why a 3 month delay between taking Levaquin and symptoms? Is that possible?
Yes, it's possible and happens.
The best answer I have for that is: Your body was very healthy and it compensated/adapted/fought off the negative factors of the side effects. Levaquin did what it did, but you were able to tread water physically until all the negative factors started dragging you under.
Said another way, the ecology of your body was a clear flowing stream. Now it's becoming more and more a stinky, boggy marsh. The body doesn't work very well in those conditions, and when the body doesn't work very well, it doesn't feel very good.
Probably you had the tear in the hip joint before you felt any actual pain.
Now you're stuck in a dynamic where your body is not detoxing effectively, your body is creating A LOT of metabolic waste product, your body doesn't have the nutritional building blocks it needs to optimally perform various important tasks, etc.
is not big deal, easily fixable.
Levaquin doesn't cause Tendonitis per se, it causes a much deeper systemic issue.
More questions, more answers.----------------------
Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.
And, comments have a 3,000 character limit so you may have to comment twice.
Joshua Tucker, B.A., C.M.T.
The Tendonitis Expertwww.TendonitisExpert.com